Alert archive / Washington / Gale Warnings in 2019
Gale Warning 13, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 8, 2019, 9:08 PM PST. It took effect at Feb 9, 2019, 1:00 AM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2019, 9:08 PM PST (05:08 UTC)
- In effect from
- Feb 9, 2019, 1:00 AM PST
- Expired
- Feb 10, 2019, 2:00 AM PST
- In force
- 25 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
248 WHUS76 KSEW 090508 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 908 PM PST Fri Feb 8 2019 PZZ134-091315- /O.CAN.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ /O.NEW.KSEW.GL.W.0013.190209T0900Z-190210T1000Z/ Admiralty Inlet- 908 PM PST Fri Feb 8 2019 ...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO 2 AM PST SUNDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 1 AM Saturday to 2 AM PST Sunday. * WAVES/SEAS...North wind rising to 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-091315- /O.CAN.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ /O.NEW.KSEW.GL.W.0013.190209T1400Z-190210T1000Z/ Puget Sound and Hood Canal- 908 PM PST Fri Feb 8 2019 ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 2 AM PST SUNDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 6 AM Saturday to 2 AM PST Sunday. * WIND...North wind rising to 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-091315- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1900Z/ Northern Inland Waters Including The San Juan Islands- 908 PM PST Fri Feb 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY... * WAVES/SEAS...Combined seas 6 to 8 feet. * WIND...Northeast wind 35 to 45 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-091315- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 908 PM PST Fri Feb 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WAVES/SEAS...Combined seas 8 to 10 feet. * WIND...North to northeast wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130>132-091315- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 908 PM PST Fri Feb 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...Northeast to east wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
4 follow-up statements
497 WHUS76 KSEW 091123 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 323 AM PST Sat Feb 9 2019 PZZ134-091930- /O.CAN.KSEW.GL.W.0013.000000T0000Z-190210T1000Z/ /O.NEW.KSEW.GL.W.0014.190209T2000Z-190210T1000Z/ Admiralty Inlet- 323 AM PST Sat Feb 9 2019 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 2 AM PST SUNDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from noon today to 2 AM PST Sunday. * WIND...North wind rising to 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-091930- /O.EXT.KSEW.GL.W.0013.190209T2000Z-190210T1000Z/ Puget Sound and Hood Canal- 323 AM PST Sat Feb 9 2019 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 2 AM PST SUNDAY... * WIND...North wind rising to 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-091930- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1900Z/ Northern Inland Waters Including The San Juan Islands- 323 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY... * WAVES/SEAS...Combined seas 5 to 7 feet. * WIND...Northeast wind 30 to 40 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-091930- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 323 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WAVES/SEAS...Combined seas 8 to 10 feet. * WIND...North to northeast wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130>132-091930- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 323 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...Northeast wind 25 to 40 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
801 WHUS76 KSEW 091640 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 840 AM PST Sat Feb 9 2019 PZZ133-100045- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1900Z/ Northern Inland Waters Including The San Juan Islands- 840 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY... * WAVES/SEAS...Combined seas 5 to 7 feet. * WIND...Northeast wind 35 to 45 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-100045- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 840 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WAVES/SEAS...Combined seas 8 to 10 feet. * WIND...North to northeast wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130>132-100045- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 840 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...Northeast wind 25 to 40 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-100045- /O.CON.KSEW.GL.W.0014.190209T2000Z-190210T1000Z/ Admiralty Inlet- 840 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST SUNDAY... * WIND...North wind rising to 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-100045- /O.CON.KSEW.GL.W.0013.190209T2000Z-190210T1000Z/ Puget Sound and Hood Canal- 840 AM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST SUNDAY... * WIND...North wind rising to 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
848 WHUS76 KSEW 092258 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 258 PM PST Sat Feb 9 2019 PZZ133-100700- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1900Z/ Northern Inland Waters Including The San Juan Islands- 258 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY... * WAVES/SEAS...Combined seas 5 to 7 feet. * WIND...Northeast wind 35 to 45 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-100700- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 258 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WAVES/SEAS...Combined seas 8 to 10 feet. * WIND...North to northeast wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130>132-100700- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 258 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...Northeast wind 25 to 40 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-100700- /O.CON.KSEW.GL.W.0014.000000T0000Z-190210T1000Z/ Admiralty Inlet- 258 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...North wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-100700- /O.CON.KSEW.GL.W.0013.000000T0000Z-190210T1000Z/ Puget Sound and Hood Canal- 258 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...North wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
267 WHUS76 KSEW 100456 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 856 PM PST Sat Feb 9 2019 PZZ133-101300- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1900Z/ Northern Inland Waters Including The San Juan Islands- 856 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY... * WAVES/SEAS...Combined seas 5 to 7 feet. * WIND...Northeast wind 35 to 45 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-101000- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 856 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WAVES/SEAS...Combined seas 8 to 10 feet. * WIND...North to northeast wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130>132-101000- /O.CON.KSEW.GL.W.0012.000000T0000Z-190210T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 856 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...Northeast wind 25 to 40 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-101000- /O.CON.KSEW.GL.W.0014.000000T0000Z-190210T1000Z/ Admiralty Inlet- 856 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...North wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-101000- /O.CON.KSEW.GL.W.0013.000000T0000Z-190210T1000Z/ Puget Sound and Hood Canal- 856 PM PST Sat Feb 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * WIND...North wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 8, 3:51 PM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 8, 3:51 PM PST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
351 PM PST Fri Feb 8 2019
.SYNOPSIS...
A cold and unsettled pattern will continue for the foreseeable
future across the Pacific Northwest. A winter storm will affect
the area tonight into Saturday, bringing snow to most of the area.
Another storm system will push across the area late Sunday,
bringing a chance for additional snow to some locations. A parade
of storm systems appears likely through much of next week, some of
which could possible bring additional threats for winter weather.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
All eyes this afternoon continue to be on the ongoing winter
storm across the area. The main changes to the afternoon forecast
package were to put High Wind Warning into effect now through
midnight Sunday and to upgrade the southwest interior to a Winter
Storm Warning. You can refer to the NPWSEW and WSWSEW for further
details.
Water vapor imagery this afternoon reveals a closed area of low
pressure centered across southern BC with associated arctic
frontal boundary located roughly from Jefferson east through
Snohomish County at AFD time /2345z/. MRMS and local radar
imagery reveal a large swath of light to moderate snowfall across
most of the forecast area.
The main forecast question going into the evening hours will be
the coverage of precip over time. Model guidance has been
struggling the last few hours with this and this makes it
difficult to project how well current forecast will remain on
track. Through the remainder of the afternoon and into the evening
hours, the closed upper low will migrate SW into central Vancouver
Island. Associated sfc low along the frontal boundary will
continue to trek south along the coast. This will continue to pump
moisture and southerly flow from the Pacific as colder, northerly
air continues to filter in from Canada. Earlier this afternoon, an
enhanced area of precip developed across Grays Harbor County and
was projected to move towards the southern part of the Sound. This
has not materialized as originally forecast which could wreak
havoc on some snow totals across that area. Nonetheless, WAA from
925-850mb is still projected to increase across the Sound going
into the evening. This forcing for ascent in addition to the
southward sagging frontal boundary encountering the southerly flow
to the south should still help enhance precip coverage across the
Sound which should continue into the first part of the overnight.
Some very heavy snowfall still appears possible, with a broader
swath of light to moderate snow. Mesoscale processes will
undoubtedly be at play through this period as well, where smaller
scale banding is likely to develop. Who sees the most snow from
all this is very difficult to pinpoint. This swath of snow should
gradually wane overnight into early Saturday to more scattered
snow showers /some moderate banding still possible/ as the low
continues south. Snow totals have been left alone with this
forecast package. Still want to emphasize the low confidence in
exact amounts in specific locations. Some areas still could very
well see low snow accumulation, some may see decent accumulation.
As is always the case with winter weather events, there still
exists the chance that snow may not fill in well over the Sound
this evening as drier NW air moves in. Snow would still be likely
in this case, but accumulations would not be quite as high as
originally forecast. One area that has seen some very high
snowfall accumulation is the Port Angeles to Sequim region.
Mesoscale banding has led to some relentless snowfall from earlier
this morning into much of the afternoon. Unfortunately this may
last through a good portion of the overnight hours. Very high
snowfall accumulation will need to be closely monitored this
evening.
As mentioned earlier this morning, wind is an issue with this
system. Winds are beginning to increase from the NW across Whatcom
County behind the frontal boundary. The High Wind Warning is in
effect for the north interior. Elsewhere, winds will pick up in
the wake of the boundary from north to south. This could lead to
areas of blowing snow through the day Saturday.
Will see a brief break in between systems late Saturday into
Sunday afternoon. Late Sunday the next quick moving system will
drop down from BC and push across the area. Current projected
track of this system looks to be across the Olympic Peninsula
southeastward, grazing the Seattle metro and impacting mainly the
southern CWA. Will need to watch this one closely for another shot
at a few additional inches of snow, especially since there will
not be much time to recover from the first system. Another system
will then move into the area late Monday, though this one could
have the potential to drive in a slightly modified airmass from
the Pacific. A little hard to tell at this point.
Kovacik
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long term forecast was refreshed this afternoon but it was not
the center of attention today. The overall pattern still looks to
remain unchanged with a parade of storm systems still appearing
likely. The chance for additional winter events will remain a
possibility but hard to be much more detailed than that at this
point in time.
Kovacik
&&
.AVIATION...Westerly flow aloft will turn more southwesterly this
evening into tonight as the upper level low pushes south of the area
into SW WA. CIGS currently are mainly IFR to LIFR around this Sound
with MVFR conditions along the coast. Expect IFR to LIFR cigs
through tonight with times of MVFR cigs. Periods of snow will
continue through tonight as the system gradually sinks south of the
area. Snow will begin to taper off Saturday morning. In regards to
winds, northerly winds are mainly confined north of Everett at this
hour, expect winds to turn northerly elsewhere as the evening
progresses. Fraser outflow winds are also increasing across western
Whatcom County this afternoon with KBLI gusting to 28 knots at this
hour. Expect windy conditions tonight through Saturday at KBLI with
blustery conditions elsewhere. Temperatures will remain below
freezing into tomorrow. Continued period of subfreezing temperatures
are expected next week, additional snow possible late Sunday into
Monday morning.
KSEA...Cigs will waver from LIFR to MVFR conditions through
tonight as light snow continues. Snow will begin to taper off by
early Saturday morning (between 11z-14z). Additional snowfall for
Sea-Tac expected to be 2-5 inches. Southerly sfc winds are
expected to shift to the north this evening as the modified arctic
front pushes through. Blustery conditions are expected by
daybreak on Saturday. JD
&&
.MARINE...Gale Warnings are in effect for all waters due to strong
Fraser river outflow, mainly from tonight through Saturday. Winds
will be strongest over the Northern Inland Waters with N/NE winds
35 to 45 knots. Winds will gradually ease Saturday night. In
addition, expect reduced visibilities in snow showers over the
waters today.
Another cold system will affect the waters late Sunday and Monday an
maybe again mid week. Fraser outflow winds could still produce near
gale force winds at times in the north interior. 33
.HYDROLOGY...No river flooding is expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 4 PM PST Saturday for Admiralty Inlet
Area-Bellevue and Vicinity-Bremerton and Vicinity-East
Puget Sound Lowlands-Eastern Strait of Juan de Fuca-Everett
and Vicinity-Hood Canal Area-Seattle and Vicinity-Tacoma
Area-Western Skagit County.
Winter Weather Advisory until 4 PM PST Saturday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Olympics.
High Wind Warning until midnight PST Saturday night for San Juan
County-Western Skagit County-Western Whatcom County.
Winter Weather Advisory until noon PST Saturday for San Juan
County-Western Strait of Juan De Fuca-Western Whatcom
County.
Winter Weather Advisory until 4 PM PST Saturday for Lower
Chehalis Valley Area-Southwest Interior.
Winter Weather Advisory until midnight PST tonight for Central
Coast-North Coast.
PZ...Gale Warning until 2 AM PST Sunday for Admiralty Inlet-Central
U.S. Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca-
Puget Sound and Hood Canal-West Entrance U.S. Waters Strait
Of Juan De Fuca.
Gale Warning until 11 AM PST Sunday for Northern Inland Waters
Including The San Juan Islands.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Feb 8, 6:20 PM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
620 PM PST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM SNOW FEDERAL WAY 47.31N 122.34W
02/08/2019 M4.0 INCH KING WA PUBLIC
&&Local storm report, Feb 8, 6:21 PM PST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
621 PM PST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM SNOW WEST LAKE STEVENS 47.99N 122.10W
02/08/2019 M2.0 INCH SNOHOMISH WA TRAINED SPOTTER
0610 PM SNOW 3 NE LAKE STEVENS 48.05N 122.02W
02/08/2019 M2.0 INCH Snohomish WA TRAINED SPOTTER
&&
SBORTHLocal storm report, Feb 8, 6:31 PM PST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
631 PM PST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HEAVY SNOW 3 S FALL CITY 47.52N 121.90W
02/08/2019 M6.3 INCH KING WA PUBLIC
&&Local storm report, Feb 8, 6:35 PM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
635 PM PST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM SNOW BONNEY LAKE 47.19N 122.17W
02/08/2019 M3.0 INCH PIERCE WA PUBLIC
&&Local storm report, Feb 8, 6:36 PM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
636 PM PST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM SNOW YELM 46.94N 122.61W
02/08/2019 M4.0 INCH THURSTON WA PUBLIC
&&Local storm report, Feb 8, 6:54 PM PST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
654 PM PST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM SNOW REDMOND 47.67N 122.12W
02/08/2019 M6.0 INCH KING WA PUBLIC
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:23 AM PST | Gale Warning | SEW | 23 hr | |
| Feb 9, 10:16 AM PST | Wind Advisory | SEW | 18 hr | |
| Feb 9, 3:30 PM PST | Winter Storm Watch | SEW | San Juan | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.